MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENBF3216C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of a 61 mm abdominal aortic aneurysm.It was reported that during a routine follow up ct a type ia endoleak was observed.The patient was presented for treatment of the endoleak.An endurant ii cuff was implanted proximal to the original bifurcated stent graft but upon trying to remove the delivery system in the angled neck it got caught on the supra renal fixation.This resulted in the cuff being pulled to the same level as the originally placed bifurcated endurant stent graft.A second endurant cuff and 6 aptus endoanchors were then placed and extra care was taken in removal of the delivery system.This resolved the type ia endoleak.According to the physician, the cause of the event was anatomy related, due to angulated neck anatomy and disease progression.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Films review summary: the exact cause of the proximal type i endoleak could not be determined from the films provided.The anatomy at implant is unknown, and images during implant and the intervention were not available.A ct-3d film report from 4 months post-implant confirmed that the bifurcate was positioned ~5mm below the renal arteries within the neck which was angulated ~60 deg a-p.The suprarenal neck diameter just below the sma measured 23mm, 14mm lower near the level of the renals was 30mm in diameter, and 5mm below the renals measured 33mm in diameter.It is possible that disease progression (neck dilatation) and neck angulation may have contributed to the type ia endoleak.It is also possible that the unfavorable neck anatomy, including the small suprarenal neck diameter, may have contributed to the aortic cuff removal difficulties during the intervention.This may have also been user related.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6995669
Report Number2953200-2017-01686
Device Sequence Number1006510
Product Code MIH
UDI-Device Identifier00613994762429
UDI-Public00613994762429
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2013
Device Model NumberENBF3216C166E
Device Catalogue NumberENBF3216C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight65